Speak Your Mind

I have a problem speaking  up when I ask for help.  And then when I do I don’t want to seem as if I am being picky about it so I just take what I get. I asked for help from my p-doc regarding my medication because I was rapid cycling and it was very uncomfortable being me. I had been drinking previously and didn’t want to start relying on that again so I asked him if there was something left out of all the medications I’ve tried that would work that wouldn’t make me gain weight. (that is the clincher because we all know that most of them do). First he misunderstood me and thought I was still heavily drinking and wanted me to take this pill for drinkers, which I refuse to take. I told him I was manic but he said I must be depressed because I described depressed symptoms: not wanting to get up, eating too much,  not wanting to live, etc, etc. He wanted to know why I won’t take some more Depakote. And then my mind left me hanging there with no answer. I couldn’t tell him why not. All I could think of was why I stopped taking the higher dosage five years ago. Depakote made me have liver pains and esophageal spasms then but all I could think to say on the phone was, okay I’ll try it again. He told me to take the extended release pill and cut it in half and take one and a half. The important thing about Depakote is that I have to take name brand and not generic. I will have a seizure on the generic. Today I’m worried that cutting it in half and exposing the extended release will destroy it and screw me all up. But, you know I won’t say a thing until I have a seizure. This is my problem. I won’t say a thing because I asked for help and now I just have to shut up and take what was offered. I don’t know where this came from, why I have to remain silent so long….maybe it won’t happen and I can just forget about it.

Advertisements

6 thoughts on “Speak Your Mind

  1. lala1966 says:

    Dot, if you aren’t feeling safe wit hthis medication then call your pdoc back and tell him of your experience before. I really think it is weird that he would want you to take time released depakote and split it. That doesn’t seem rational. Dotty, please call them back. They get paid to take care of you sweety. Whether they like it or not, it is their job to help you. that is only way they get a pay check. Of course you know, I want you to be taken care of. I also want you to not have negative feelings. I couldn’t take depakote because it gave me migraines. I swtiched to lithium. But I regret taking that. Have you asked about Geodon? I ended up taking that because it is the only antipsycodic that hasn’t made me gain weight. I hope you can get ahold of them and get something different. xxx

    • Dorothy says:

      I’m not sure he remembers that I take time released nor that I am on the name brand only. Sometimes I wonder if he believes anything he hears from me.

      • lala1966 says:

        You have to tell him. Call him and leave a message to get your chart and call back. Of course getting my therapist to call back is like pulling teeth. I am just afraid for you to be one something that is going to harm instead of help. Screw what he believes. He wants to keep his job I bet! Sorry, I am just worried. xx

      • Dorothy says:

        I suppose I could send him an email then I wouldn’t have to actually say anything and then it would give me time to compose the message instead of my brain holding my tongue hostage.

  2. Dear Dorothy,

    I agree, ring them back. You don’t have to stay quiet – it’s your body, your mind, and you have a right to receive treatment you’re not afraid to take.

    Love Dotty xxx

    • Dorothy says:

      Dear Dotty,
      That seems to be my biggest problem with someone I consider an authority figure, saying something without becoming overbearing and then they stop listening to me entirely. Maybe I can just practice at home. AT least I haven’t had a seizure yet but I certainly am jumpy.
      Love Dorothy

What have you got to say

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s